Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 168, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 2001, 7:24 AM CDT for DeKalb County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 7:24 AM CDT (12:24 UTC)
- Expired
- Jun 14, 2001, 8:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:46 AM CDT | Hail 1 | Maysville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2760 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS53 KEAX 141224
SVRMCI
MOC063-141315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 AM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTHWEST MISSOURI
* UNTIL 815 AM CDT
* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTHWEST OF FAIRPORT TO
6 MILES WEST OF FAIRPORT...OR FROM 25 MILES SOUTHEAST OF MARYVILLE
TO 26 MILES NORTHEAST OF ST JOSEPH...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
UNION STAR AT 730 AM CDT
OAK AT 735 AM CDT
WEATHERBY AT 730 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 4003 9459 3975 9458 3976 9430 3982 9422
4005 9422
LVQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 14, 3:45 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT THU JUN 14 2001 IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT. AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z. WHILE THE ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL PROBABLY BE HIGHEST EAST OF I35. DIRECTIONAL SHEAR MORESO THAN SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT BRIEF HEAVY RAIN IS POSSIBLE. TEMPS ARE TRICKY. FEEL THAT TSRA WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST. MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS ALONG THE LINES OF CURRNT PKG. COOLER DAY EXPECTED ON FRIDAY...WITH WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Special weather statement, Jun 14, 6:00 AM CDT, 1 hour 24 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU JUN 14 2001 ...THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING... FORECAST: THROUGH THE MORNING...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF AN I35 LINE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. FROM LATE MORNING INTO THE EVENING HOURS...THIS ACTIVITY WILL SHIFT EAST OF AN I35 LINE. DISCUSSION: A LINE OF STRONG STORMS HAS FORMED OVER THE HIGH PLAINS THIS MORNING...MOVING NORTHEAST INTO EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI. THEY ARE AHEAD OF A COLD FRONT AND STRONG SURFACE LOW. AS THESE STORMS PROPAGATE TO THE EAST...THEY WILL PRODUCE BOUNDARIES...IN ADDITION TO THE SURFACE FRONT...WHICH WILL BE THE FOCUS FOR MORE THUNDERSTORMS THIS AFTERNOON. THE SYSTEM WILL EXIT THE REGION DURING THE EVENING HOURS...WHICH WILL EFFECTIVELY END THE ACTIVITY. OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:37 AM CDT | Severe Thunderstorm Warning | EAX | Gentry | 38 min |
| Jun 14, 8:43 AM CDT | Severe Thunderstorm Warning | EAX | Grundy | 47 min |
| Jun 14, 10:20 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 55 min |
| Jun 14, 2:03 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Jun 14, 2:12 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 63 min |
| Jun 14, 2:12 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 63 min |
| Jun 14, 2:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 49 min |
| Jun 14, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 47 min |
| Jun 14, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 57 min |
| Jun 14, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 57 min |
| Jun 14, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 63 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 75 min |
| Jun 14, 2:51 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 54 min |
| Jun 14, 3:01 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 59 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 63 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 63 min |
| Jun 14, 3:20 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 55 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Randolph | 58 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.